Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 406, NWS Atlanta, GA

November 25, 20257 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Nov 25, 2025, 7:03 AM EST for 7 counties in Georgia. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 25, 2025, 7:03 AM EST (12:03 UTC)
Expired
Nov 25, 2025, 7:45 AM EST
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bartow County, GA, Carroll County, GA, Chattooga County, GA, Floyd County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 102 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 25, 7:25 AM ESTTSTM WND DMG2 Nw Fish Creek, GATree down along Fish Creek Rd per EM.
Nov 25, 7:40 AM ESTTSTM WND DMG1 Sw Fish Creek, GATree down near the intersection of Bethlehem Rd and Old Cedartown Rd.
Nov 25, 7:45 AM ESTTSTM WND DMG1 Nnw Taylorsville, GAA vehicle crashed into a downed tree on Iron Hill Road near Taylorsville. No injuries reported.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

946 
WUUS52 KFFC 251203
SVRFFC
GAC015-045-055-115-143-223-233-251245-
/O.NEW.KFFC.SV.W.0406.251125T1203Z-251125T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
703 AM EST Tue Nov 25 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Western Paulding County in northwestern Georgia...
  Haralson County in northwestern Georgia...
  Carroll County in northwestern Georgia...
  Floyd County in northwestern Georgia...
  Polk County in northwestern Georgia...
  Southern Chattooga County in northwestern Georgia...
  Southwestern Bartow County in northwestern Georgia...

* Until 745 AM EST.

* At 703 AM EST, severe thunderstorms were located along a line
  extending from near Yellow Creek Falls to near Liberty Hill to near
  Delta, moving east at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Rome, Carrollton, Dallas, Cedartown, Buchanan, Villa Rica, Bremen,
  Temple, Rockmart, Tallapoosa, Bowdon, Mount Zion, Aragon, Cave
  Spring, Waco, Braswell, Roopville, Taylorsville, Shannon, and
  Yorkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3446 8511 3442 8509 3441 8511 3440 8509
      3391 8488 3343 8501 3343 8529 3440 8549
TIME...MOT...LOC 1203Z 260DEG 48KT 3429 8567 3387 8553 3348 8573 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
058 
WWUS52 KFFC 251224
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
724 AM EST Tue Nov 25 2025

GAC015-045-055-115-143-223-233-251245-
/O.CON.KFFC.SV.W.0406.000000T0000Z-251125T1245Z/
Paulding GA-Haralson GA-Carroll GA-Floyd GA-Polk GA-Chattooga GA-
Bartow GA-
724 AM EST Tue Nov 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EST
FOR WESTERN PAULDING...HARALSON...CARROLL...FLOYD...POLK...SOUTHERN
CHATTOOGA AND SOUTHWESTERN BARTOW COUNTIES...

At 724 AM EST, severe thunderstorms were located along a line
extending from near Holland to near Felton to near Trickem, moving
east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rome, Carrollton, Dallas, Cedartown, Buchanan, Villa Rica, Bremen,
Temple, Rockmart, Tallapoosa, Bowdon, Mount Zion, Aragon, Cave
Spring, Waco, Braswell, Roopville, Taylorsville, Shannon, and
Yorkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3446 8511 3442 8509 3441 8511 3440 8509
      3391 8488 3343 8501 3343 8529 3440 8549
TIME...MOT...LOC 1224Z 260DEG 48KT 3433 8540 3391 8526 3352 8546 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 6:51 AM EST, 12 minutes earlier. Its key messages:

  • Updated at 644 AM EST Tue Nov 25 2025
  • Rain chances return today and linger through tomorrow. Amounts range from 0.5" or less south of I-85 and 0.75-1.5" across far north Georgia, with isolated pockets up to 2-2.5" possible.
  • There is a Marginal Risk (level 1 of 5) of severe weather across much of north and central Georgia today. Damaging winds and hail will be the primary hazards, though an isolated tornado cannot be ruled out.
  • Drier and cooler weather persists through the end of the week with the next round of rain holding off until early next week.
Area forecast discussion, Nov 25, 6:51 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
651 AM EST Tue Nov 25 2025

...New 12Z Aviation Discussion...

.KEY MESSAGES...
Updated at 644 AM EST Tue Nov 25 2025

 - Rain chances return today and linger through tomorrow. Amounts
   range from 0.5" or less south of I-85 and 0.75-1.5" across far
   north Georgia, with isolated pockets up to 2-2.5" possible.

 - There is a Marginal Risk (level 1 of 5) of severe weather
   across much of north and central Georgia today. Damaging winds
   and hail will be the primary hazards, though an isolated
   tornado cannot be ruled out.

 - Drier and cooler weather persists through the end of the week with
   the next round of rain holding off until early next week.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 215 AM EST Tue Nov 25 2025

After several warm and mild days across the Southeast, a pattern
change is on our doorstep this morning. A surface low pressure
system lifting across the Midwest and into the Great Lakes region
will continue to deepen over the course of the day today. Its
attendant cold frontal boundary spans a majority of ECONUS, and will
sharpen and sweep eastward as the low strengthens. Ahead of the
front, moisture has begun to rebound, with dewpoints initially in
the mid-50s surging into the 60s by midday. North and central
Georgia will be fairly well-removed from the parent system, but
sufficient forcing should exist to support the development of a line
of showers and thunderstorms that will move from northwest to
southeast across the forecast area during the afternoon and evening
on Tuesday.

The parameter space remains a bit tricky, and is likely to be
subject to the mismatch that can be typical of cool season setups.
Showers and thunderstorms are ongoing across MS/AL at the time of
writing of this AFD (coincident with the arrival of best shear -- 35-
45+ kts) out well ahead of what will become a quasi-organized line
of convection later today. However, development of best -- but still
modest -- instability will come with the onset of diurnal heating
this afternoon. A glance at SPC mesoanalysis reveals effectively 0
surface-based or most-unstable CAPE (including elevated instability)
across either north or central Georgia, owing to a combination of a
strong capping inversion and cloud cover. As such, as convective
activity moves properly into north Georgia over the next couple of
hours before daybreak, severe chances (any hazard) remain very low.
It remains to be seen if the cloud cover associated with this
potentially redeveloping convection ahead of the line eats away at
our ceiling instability-wise.

That said, HiRes guidance suggests that later today, surface-based
CAPE will be in the neighborhood of 500-1200 J/kg (perhaps more or
less depending on AM evolution), with weaker shear as the main axis
of the jet will have exited. Despite this, SRH on the order of 150-
250 m2/s2 will linger across a majority of the forecast area. Expect
this afternoon window -- where discrete cells may form ahead of a
more organized line/cluster of storms -- to be the one that carries
our primary chances of seeing any severe hazard (damaging winds,
hail, a tornado). Frontal forcing/convergence is likely to be
stronger later, and may be sufficient to overcome the loss of
daylight/gradual loss of instability and weaker lapse rates. All
this to say, there is a risk for isolated strong to severe
thunderstorms for much of north and central Georgia. The Storm
Prediction Center has outlooked a majority of the forecast area
within a Marginal (level 1 out of 5) Risk for severe weather, with
probabilities skewed toward the later window -- generally afternoon
through nightfall. Given shear orientation along the line, the
primary concern will be the potential for damaging gusts with a
lower chance to see some hail in any stronger, more discrete storms.
That said, within any more organized/self-sustaining portions of the
line or any stronger discrete cells ahead of the line, a tornado
cannot be ruled out.

Additionally, progged PWATs of 1.2-1.3" are at/above the 90th
percentile, so any storms that form (regardless of their intensity)
will be efficient rainfall producers. With the potential for
multiple rounds of convection, isolated nuisance is be possible, and
may be exacerbated by continued leaf-fall is urban areas. Widespread
flooding concerns seem unlikely due to our antecedent drought
conditions/dry soils.

Moving into Wednesday, frontal convection will be ongoing across the
southern half of the forecast area through the night, continuing
into the afternoon. Instability will gradually taper off after dark,
but with meager shear remaining, cannot rule out an errant strong to
severe thunderstorm late Tuesday/early Wednesday. Much drier air
will filter in behind the front (dewpoints in the upper-30s to 50s
as opposed to the 60s), so expect fairly rapid clearing into the
afternoon. Most locations will see a return to sunny skies before we
lose daylight.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 215 AM EST Tue Nov 25 2025

High pressure will begin building across the Southeast in wake of
the front Wednesday Night promoting drier and cooler weather just in
time for Thanksgiving on Thursday. Forecast high temperatures on
Thursday will range from the upper 40s in North GA to upper 50s
further south. A secondary push of drier and cooler air invades the
region thanks to the main midlevel trough digging across the eastern
US on Thursday. So by Friday morning temperatures are likely to be
at or below freezing across most of North and Central GA warming
only into the 40s and 50s by the afternoon. Temperatures will slowly
warm through the weekend as high pressure remains in place.
Any additional precipitation should hold off until early next
week.

&&

.AVIATION...
(12Z TAFS)
Issued at 644 AM EST Tue Nov 25 2025

BKN-OVC low-VFR to MVFR to linger thru the morning, with some
lifting back to VFR psbl between rounds of -SHRA/-TSRA. Brief pd
of IFR conds is possible after 07Z tonight. Strong line of TSRA
looks to impact northern TAF sites by 12-13Z, and may be
accompanied by VRB gusts up to 40-45kts. -SHRA will persist on
and off for much of the day and may be accompanied by 5-6SM vsbys
in BR after dark. A second round of -TSRA is psbl beginning
20-21Z, and TEMPOs may need to be adjust forward or backward
depending on evolution behind AM storms. Winds will remain out of
the SE thru 15-16Z, before shifting to the W side. Elevated
magnitudes (7-12kts) and low-end gusts (20-22kts) are likely this
afternoon and evening.

//ATL Confidence...12Z Update...
Medium confidence all elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  59  69  36 /  60  80   0   0
Atlanta         74  58  66  37 /  70  80   0   0
Blairsville     64  51  60  28 /  90  90   0   0
Cartersville    73  55  64  32 /  80  90   0   0
Columbus        79  60  71  37 /  40  80   0   0
Gainesville     69  58  66  36 /  80  90   0   0
Macon           81  61  74  37 /  10  60  20   0
Rome            74  56  66  35 / 100  80   0   0
Peachtree City  76  57  67  34 /  60  80   0   0
Vidalia         82  62  77  40 /   0  30  40   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...96
LONG TERM....07
AVIATION...96
Hazardous weather outlook, Nov 24, 9:23 PM EST, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
923 PM EST Mon Nov 24 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260230-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
923 PM EST Mon Nov 24 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Multiple rounds of showers and thunderstorms are expected Tuesday
through Wednesday across much of north and central Georgia. Some
storms may become strong to severe. The main hazards will be
damaging winds and hail, though a tornado cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 7:24 AM ESTSpecial Weather StatementFFCChattooga, Walker36 min
Nov 25, 7:40 AM ESTSevere Thunderstorm WarningFFCBartow, Carroll, Cherokee, Cobb, Coweta, Douglas and 5 more50 min
Nov 25, 8:05 AM ESTSevere Thunderstorm WarningFFCCherokee, Clayton, Cobb, Coweta, DeKalb, Douglas and 4 more40 min
Nov 25, 8:43 AM ESTSpecial Weather StatementFFCClayton, DeKalb, Fayette, Forsyth, Gwinnett, Henry and 1 more47 min
Nov 25, 9:02 AM ESTSpecial Weather StatementFFCBarrow, Hall, Jackson, Newton, Walton28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.